Alert archive / Kentucky / Wind Advisories in 2022

Wind Advisory 4, NWS Louisville, KY

March 29, 202249 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this wind advisory at Mar 29, 2022, 3:51 AM CDT for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Mar 30, 2022, 9:00 AM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2022, 3:51 AM CDT (08:51 UTC)
In effect from
Mar 30, 2022, 9:00 AM CDT
Expired
Mar 30, 2022, 9:46 PM CDT
In force
13 hr
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 08:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2022-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2022-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
-63 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WWUS73 KLMK 290851
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
451 AM EDT Tue Mar 29 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-292100-
/O.NEW.KLMK.WI.Y.0004.220330T1400Z-220331T0200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
451 AM EDT Tue Mar 29 2022 /351 AM CDT Tue Mar 29 2022/

...WIND ADVISORY IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO 10 PM EDT
/9 PM CDT/ WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Southern Indiana and Central Kentucky. 

* WHEN...From 10 AM EDT /9 AM CDT/ to 10 PM EDT /9 PM CDT/ 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALL/DM
5 follow-up statements
629 
WWUS73 KLMK 290923
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
523 AM EDT Tue Mar 29 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-292100-
/O.CON.KLMK.WI.Y.0004.220330T1400Z-220331T0200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
523 AM EDT Tue Mar 29 2022 /423 AM CDT Tue Mar 29 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO
10 PM EDT /9 PM CDT/ WEDNESDAY...

* WHAT...South winds 20 to 30 mph with gusts 40 to 50 mph
  expected. The strongest wind gusts will be across southern and
  western Kentucky.

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 10 AM EDT /9 AM CDT/ to 10 PM EDT /9 PM CDT/ 
  Wednesday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

ALL/DM
538 
WWUS73 KLMK 291901 AAA
NPWLMK

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Louisville KY
301 PM EDT Tue Mar 29 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300900-
/O.CON.KLMK.WI.Y.0004.220330T1400Z-220331T0200Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
301 PM EDT Tue Mar 29 2022 /201 PM CDT Tue Mar 29 2022/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM EDT /9 AM CDT/ TO
10 PM EDT /9 PM CDT/ WEDNESDAY...

* WHAT...South winds 30 to 40 mph with gusts 45 to 55 mph 
  expected. The strongest wind gusts will be across southern and 
  western Kentucky in the afternoon. 

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 10 AM EDT /9 AM CDT/ to 10 PM EDT /9 PM CDT/ 
  Wednesday. 

* IMPACTS...Gusty winds could blow around unsecured objects. Large
  tree limbs could be blown down and power outages may result. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east-west roads. Secure outdoor objects this
evening.

&&

$$

13
963 
WWUS73 KLMK 300716
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
316 AM EDT Wed Mar 30 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-302200-
/O.EXT.KLMK.WI.Y.0004.220330T1400Z-220331T0400Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
316 AM EDT Wed Mar 30 2022 /216 AM CDT Wed Mar 30 2022/

...WIND ADVISORY NOW IN EFFECT FROM 10 AM EDT /9 AM CDT/ THIS
MORNING TO MIDNIGHT EDT /11 PM CDT/ TONIGHT...

* WHAT...South winds 30 to 40 mph with gusts 45 to 55 mph 
  expected. The strongest wind gusts will be across southern and 
  western Kentucky in the afternoon.

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 10 AM EDT /9 AM CDT/ this morning to midnight EDT 
  /11 PM CDT/ tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. Large
  tree limbs could be blown down and power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east-west roads. Secure outdoor objects.

&&

$$

DM
421 
WWUS73 KLMK 301951
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
351 PM EDT Wed Mar 30 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-310400-
/O.CON.KLMK.WI.Y.0004.000000T0000Z-220331T0400Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
351 PM EDT Wed Mar 30 2022 /251 PM CDT Wed Mar 30 2022/

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT /11 PM CDT/
TONIGHT...

* WHAT...South winds 25 to 35 mph with gusts 45 to 55 mph
  expected.  

* WHERE...Southern Indiana and Central Kentucky.

* WHEN...From 10 AM EDT /9 AM CDT/ this morning to midnight EDT 
  /11 PM CDT/ tonight. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Large tree limbs could be blown down and power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east-west roads. Secure outdoor objects.

&&

$$
164 
WWUS73 KLMK 310246
NPWLMK

URGENT - WEATHER MESSAGE
National Weather Service Louisville KY
1046 PM EDT Wed Mar 30 2022

INZ076>078-083-084-089>091-KYZ023>027-061>063-070>075-310400-
/O.CAN.KLMK.WI.Y.0004.000000T0000Z-220331T0400Z/
Orange-Washington-Scott-Dubois-Crawford-Perry-Harrison-Floyd-
Hancock-Breckinridge-Meade-Ohio-Grayson-Butler-Edmonson-Hart-
Logan-Warren-Simpson-Allen-Barren-Monroe-
Including the cities of Paoli, Salem, Scottsburg, Jasper, 
English, Tell City, Corydon, New Albany, Lewisport, Hawesville, 
Hardinsburg, Brandenburg, Hartford, Leitchfield, Morgantown, 
Brownsville, Horse Cave, Russellville, Bowling Green, Franklin, 
Providence, Scottsville, Glasgow, and Tompkinsville
1046 PM EDT Wed Mar 30 2022 /946 PM CDT Wed Mar 30 2022/

...WIND ADVISORY IS CANCELLED...

Winds have diminished as the rain moved in and cooled
temperatures.

$$

INZ079-092-KYZ028>043-045>049-053>057-064>067-076>078-081-082-
310600-
/O.UPG.KLMK.WI.Y.0004.000000T0000Z-220331T0400Z/
/O.NEW.KLMK.HW.W.0001.220331T0246Z-220331T0600Z/
Jefferson-Clark-Hardin-Bullitt-Oldham-Trimble-Henry-Shelby-
Franklin-Scott-Harrison-Spencer-Anderson-Woodford-Fayette-Bourbon-
Nicholas-Nelson-Washington-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Green-Taylor-Casey-Lincoln-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Madison, Jeffersonville, Elizabethtown, 
Shepherdsville, Louisville, La Grange, Bedford, Milton, 
New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, 
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, 
Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, 
Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, 
Greensburg, Campbellsville, Liberty, Stanford, Edmonton, 
Columbia, Jamestown, Burkesville, and Albany
1046 PM EDT Wed Mar 30 2022 /946 PM CDT Wed Mar 30 2022/

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EDT /1 AM CDT/
THURSDAY...

* WHAT...Brief period of wind gusts between 50 and 65 mph. 

* WHERE...Southern Indiana and Central Kentucky east of I-65.

* WHEN...Until 2 AM EDT /1 AM CDT/ tonight. 

* IMPACTS...Large trees or limbs could be blown down and power 
  outages may result. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on east-west roads. Secure outdoor objects.

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

RAS

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this wind advisory went out at Mar 29, 2:56 AM CDT, 55 minutes earlier.

Area forecast discussion, Mar 29, 2:56 AM CDT, 55 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
356 AM EDT Tue Mar 29 2022

.Short Term...(Today and tonight)
Issued at 240 AM EDT Tue Mar 29 2022

Surface high pressure over the Great Lakes region continues to exert
its influence across southern Indiana and central Kentucky today.
Broad clockwise flow around the high has resulted in northeasterly
flow across much of the region this morning. Temperatures have
generally held steady over the last several hours thanks to mid to
high level clouds that have moved in from the northwest.

Clouds will thicken up and become more widespread through the rest
of the morning as a warm front approaches from the southwest. Should
see a tight temperature gradient along the front, and at this point
in time, appears it will only get into our far southwest (BWG metro
area) before the afternoon ends. As such, highs today will vary
considerably across the region, with temperatures approaching 70
degrees in our far southwest (Logan County) but struggling to get to
50 in portions of the Kentucky Bluegrass.

Overnight, a strong LLJ will develop and move in from the southwest
as a deepening surface low moves into the Midwest. This will aid in
pushing the warm front farther to the north. Overnight lows will be
a bit tricky, as they'll likely occur early in the evening and then
gradually rise with the passage of the warm front. Winds will also
pick up out of the south and become occasionally breezy, though the
strongest winds are still expected tomorrow (Wednesday).

.Long Term...(Wednesday through Monday)
Issued at 350 AM EDT Tue Mar 29 2022

...Windy Wednesday with Strong to Severe Storms on Wednesday
Evening...

Synopsis...Highly amplified upper-level trough will be extending
along the Central US by the middle of the week and moving towards
the Great Lakes as shortwave energy pulses oscillate around it. At
the surface, a deepening cyclone will be moving from the Great
Plains towards the Midwest dragging a cold front and associated line
of storms through the Tennessee and Ohio Valley. By Friday, the mean
axis of the ejecting upper-level trough will be situated over the
Great Lakes and Ohio Valley with a rather progressive flow
thereafter.

Wednesday...By the beginning of the forecast period, the
strengthening surface low will be located around the Ozark Plateau
with a cold front extending through the southwest. The strong low-
level mass response will enhance the wind field throughout the day
as southerly WAA will lift, and eventually erode, the initial
capping inversion. As a result, a 60+ kt LLJ on Wednesday afternoon
will account for non-convective windy conditions with wind gusts
easily surpassing the 40 mph mark. The low-level advection of warm
air will also allow maximum temperatures to reach 80 degrees in
several locations of central Kentucky, which is a few degrees shy of
records at several stations. By Wednesday evening, the 986-mb low
will race towards the Midwest pushing the cold front to the lower
Ohio Valley. CAM model guidance has been persistent on pre-frontal
line of convection approaching from the west around 30/0Z; however,
there has been model-to-model and run-to-run variability on the main
convective mode as well as the resilience of the storms to a low
instability environment. As previously stated, we are expecting once
again a HSLC environment in the lower Ohio Valley with a preferably
linear convective mode indicated by the orientation of the boundary-
relative mean wind and the strong synoptic forcing. Therefore, the
main hazard will be strong-to-severe winds. This is also supported
by 1) steep low-level lapse rates and the strong LLJ, 2) dry air
near the surface layer per the inverted v-shaped forecasting
soundings which can aid in the generation of powerful cold pool
driven winds. Moreover, there is non-negligible threat of QLCS
tornadoes especially as recent hi-res guidance is trying to increase
surface dewpoints ahead of the line along with increased values of
SRH/0-1km shear ahead of the line. Most importantly, the weak
instability to the north might suggest breaks in the line or even
discrete convective modes which could re-orient the deep shear
vector to bring about an elevated tornado threat. Finally, there is
not widespread flooding anticipated with this event given the dry
antecedent soil conditions, the high Flash Flood Guidance for the
area, and the short residence time of the line.

Thursday and beyond...Expect alternating periods of precipitation,
gusty winds, and a cool down in the afternoon.

&&

.Aviation...(06Z TAF Issuance)
Issued at 101 AM EDT Tue Mar 29 2022

VFR conditions expected through the forecast period. Clouds will
increase in coverage today ahead of a warm front, but cigs will
generally stay at or above 5kft through the day. A strong LLJ moves
into the region tonight and will result in LLWS issues for all TAF
sites.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Short Term...DM
Long Term...ALL
Aviation...DM
Hazardous weather outlook, Mar 29, 3:09 AM CDT, 42 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
409 AM EDT Tue Mar 29 2022

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-300815-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
409 AM EDT Tue Mar 29 2022 /309 AM CDT Tue Mar 29 2022/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Very gusty winds and the potential for strong to severe
thunderstorms will arrive Wednesday into Wednesday evening ahead of a
strong cold front. Wind gusts Wednesday afternoon will be 40-50 mph
ahead of the showers and storms.

There is also an enhanced fire danger for locations east of I-65
tomorrow afternoon. The combination of strong winds, dry fuels, and
low relative humidity could make for difficult conditions to control
any outdoor burning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed Wednesday evening and night
with the line of storms.

&&

More information, along with other weather, hydrological and
climate information can be found, at weather.gov/louisville.

DM/ALL

Nearby

Wind Advisories in Kentucky, 2022Wind Advisories in Indiana, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.